MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER
Model Number 421714
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced self limited bleeding and was unable to fully insert the catheters.The patient visited the emergency room where a doctor attempted to insert a catheter but was unsuccessful.The doctor explained to the patient that there was "blockage" and he could not use the catheters at that time.The patient was not alleging the catheters were the reason for the blockage, and noted that he would follow up with the urologist as suggested by er physician.The physician also noted that he may have underlying medical issues that caused the blockage.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient".
 
Event or Problem Description

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
CLEAN CATH VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8329159
Report Number1018233-2019-00735
Device Sequence Number14024451
Product Code KOD
UDI-Device Identifier00801741038822
UDI-Public(01)00801741038822
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number421714
Device Catalogue Number421714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1